Ask a doctor

Why Did my Restylane Turn to Rock?

Four weeks ago I had my nasolabial folds injected with restylane. The product turned to rock a week ago and I am in terrible pain. 1/2 wks after injection The same lady who injected insisted I try her new Photo facial LED machine, which 24 hours after my restylane turned to solid Rock. I was in severe pain and had an md administer Hyaluronidase twice. My face swelled like a balloon. Most swelling is down but you can see the rock hard restylane protruding from my face. Why did this happen?

Doctor Answers (2)

Restylane and changes

+1

Restylane doesn't harden like you're describing - so it's very unclear what you may or may not have injected and what's happened with your treatment. If you're still having issues, hopefully you've found and consulted with a reputable and well informed provider!


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 145 reviews

Why Did my Restylane Turn to Rock?

+1

 Restylane doesn't harden as you describe and it sounds like you had this substance injected as well as OPL done by someone other than an MD.  Did an esthetician inject you with this substance?  It is against the law for a non medical person to inject you with anything and in those cases, who knows what was used.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.